Hail, Webster
- When
- September 5, 6:00 PM CST
- Where
- Webster County, 4 mi N of Ft Dodge
- Measured
- 0.88 in hail
- Crop damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 42.558, -94.180
Hail mostly pea size with a few nickels mixed in.
Very strong warm air advection took place over the state during the afternoon and evening of the 5th. Severe parameters were minimal at best with less than 500 J/kg of CAPE present and little shear in the column.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
Very strong warm air advection took place over the state during the afternoon and evening of the 5th. Severe parameters were minimal at best with less than 500 J/kg of CAPE present and little shear in the column. Precipitable water values were just over an inch, with most of the moisture in the mid levels. Thunderstorms developed along the edge of the advancing mid level cap. With limited moisture and marginal severe parameters, the storms produced brief heavy rain, pea size hail, and wind gusts to around 30 MPH for the most part. A few of the storms produced hail up to one half inch in diameter and wind gusts to around 40 MPH. The strongest storm dropped nickel size hail north of Fort Dodge in Webster County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Sep 5, 5:36 PM CST, 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 636 PM CDT SUN SEP 5 2010 .SHORT TERM /TONIGHT/... CWA REMAINS IN WARM SECTOR THROUGH PERIOD. STRONG THETA-E ADVECTION AND WEAK KINEMATIC FORCING WILL BE IN PLACE THIS EVENING ACROSS NORTHEASTERN PORTIONS OF THE STATE. AIRMASS REMAINS FAIRLY DRY SO RESULTANT QPF SHOULD BE RATHER LOW. ELEVATED INSTABILITY AT ABOUT 7000 FT IS ALSO IN PLACE BASED ON ALO/MCW BUFR SOUNDING...BUT A SECONDARY WARM LAYER NEAR 10K FT MAY BE TOO MUCH FOR THE WEAK FORCING TO OVERCOME. THEREFORE...FAVORING SLIGHT POPS WITH SHOWERS IN THAT AREA TONIGHT. EXPECTING MIN TEMPS TO BE ABOVE YESTERDAY/S MINS WITH CONTINUED WAA. NUDGED MINS TO BIAS-CORRECTED MOS. .LONG TERM /MONDAY THROUGH SUNDAY/... RATHER INTERESTING DAY COMING UP ON MONDAY WITH POTENTIAL FOR SOME SEVERE STORMS EAST IN THE AFTERNOON HOURS AND THEN STRONG WINDS ACROSS THE NORTH DURING THE EVENING HOURS. WARM AIR ADVECTION WILL CONTINUE EARLY MONDAY AS WARM FRONT LIFTS INTO SOUTHERN MN DURING THE MORNING HOURS. HAVE KEPT SLIGHT CHANCE OF STORMS ALONG THE BOUNDARY EARLY. ALL MODELS IN GOOD AGREEMENT FOR THE AFTERNOON. GENERALLY CAPPED FOR A GOOD SHARE OF THE DAY WITH SMALL WINDOW OF OPPORTUNITY FOR RAPIDLY DEVELOPING STORMS BY MID TO LATE AFTERNOON GENERALLY ALONG AND EAST OF I35. AS PER MODELS THE PAST COUPLE OF DAYS...WIND FIELDS RATHER STRONG BOTH AT SFC AND ALOFT. POTENTIAL FOR SOME SUPERCELLS WITH WIND DAMAGE...HAIL...AND ISOLATED TORNADOES ALSO POSSIBLE. STILL RATHER CONDITIONAL...BUT ANYTHING THAT DOES DEVELOP IS GOING TO MOVE QUICKLY WITH LITTLE TIME TO REACT. THUS...SOME EMPHASIS SHOULD BE PLACED ON THIS POSSIBILITY. GFS INSTABILITY AND WIND FIELDS MUCH THE SAME AS YESTERDAY. COVERAGE OF THE STORMS MAY BE LIMITED WITH BEST COVERAGE NEAR THE TRIPLE POINT NORTHEAST. THE LOW OVER EASTERN NEBRASKA IN THE EARLY AFTERNOON WILL DEEPEN RAPIDLY BY EVENING AS STRONG COLD AIR ADVECTION BEGINS TO WRAP INTO THE SYSTEM. WITH THE SYSTEM OCCLUDING IN THE EARLY EVENING HOURS...STRONG LOW TO MID LEVEL WINDS OF 45 TO 65 MPH WILL BE TRANSPORTED DOWNWARD IN AN AREA OF STRONG SUBSIDENCE BEHIND THE BOUNDARY. THIS WILL BE ESPECIALLY TRUE OVER THE NORTHERN SECTIONS OF THE FORECAST AREA...NORTH OF US HIGHWAY 20 WHERE GUSTS OF +50 MPH ARE VERY POSSIBLE. SOUTH TO US 30...GUST TO 45 MPH WILL BE POSSIBLE. THE PEAK WINDS LOOK TO COME AFTER SUNSET AND MAY BE SOMEWHAT HINDERED BY A WEAK INVERSION THAT WILL BEGIN TO DEVELOP DURING THE EVENING HOURS AS EVIDENCED ON THE GFS BUFR SOUNDINGS. NAM BUFR SOUNDINGS ARE NOT SHOWING MUCH OF AN INVERSION AT ALL. IN EITHER CASE...PULSE STRONG GUSTS ARE LIKELY AND EXPECT THAT A WIND ADV WILL BE NEEDED FOR THE NORTHERN HALF OF THE AREA MONDAY EVENING WITH EMPHASIS ON THE NORTHERN SECTIONS FOR THE POTENTIAL OF THE HIGHER WIND GUSTS THERE. IF THE LOW WERE TO TRACK FARTHER NORTH/SOUTH THAN PROGGED...THIS WILL SHIFT AS WELL. WINDS WILL GRADUALLY DIMINISH AFTER 06Z MONDAY NIGHT AND REMAIN GUSTY TUESDAY MORNING FROM THE WEST AS THE LOW PULLS EAST. HIGH PRESSURE BUILDS IN ON WED AND A BREAK FROM THE ACTIVE WEATHER WILL LAST SHORTLY UNTIL THURSDAY. NEXT UPSTREAM WAVE ARRIVES. MODELS STILL HAVE A TROPICAL CONNECTION AND CONTINUE TO HAVE DIFFICULTY WITH THE TIMING OF THIS FEATURE AS WELL AS THE ONSET/DEPARTURE OF BOTH WAVES...THE FIRST ON THURSDAY THROUGH EARLY SATURDAY AND THEN ONE SUN OR SUNDAY NIGHT. CONFIDENCE ON LATE WEEK AND WEEKEND FORECAST STILL SOMEWHAT LOW...BUT THE SIGNAL FOR A WET 4 TO 5 DAYS REMAINS. TEMPS THIS WEEK WILL PEAK MONDAY AHEAD OF THE STRONG COLD FRONT MONDAY AFTERNOON. COLDEST READINGS STILL LOOK TO BE WED AM AS HIGH BEGINS TO SHIFT EAST AND DECENT RADIATIONAL COOLING TAKES PLACE IN ITS WAKE. TEMPS TOWARD THE END OF THE WEEK WILL BE HIGHLY DEPENDENT ON THE TIMING AND EVOLUTION OF THE TWO SYSTEMS. HAVE NOT VARIED TEMPS MUCH FROM PREVIOUS PACKAGE AND WILL MAINTAIN SLIGHTLY ABOVE NORMAL MAX/MIN FOR DAYS 5 TO 7. && .AVIATION... 06/00Z...STRONG WAA SETTING OFF SCT TSRA OVR THE NERN HLF OF THE STATE SHOULD TAPER OFF FM W-E DURG THE NEXT FEW HRS. MOST OF TSRA SHOULD HAVE ENDED BY 03Z...WITH SCT SHWRS OVR THE NERN TAFS INTO THE ERY MNRG. VFR AFT THAT WITH WINDS BCMG GUSTY SLY ON MON. CDFNT MOVG INTO THE STATE WILL BRING A SCT LN OF TSRA TWD MID TO LATE AFTN MON. LOOKS LIKE ABOUT A 3 HR WINDOW FOR TSRA BGNG ARND 19Z NW AND AFT 22Z IN THE KOTM AREA. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE && SHORT TERM...HINSBERGER LONG TERM...REV AVIATION...MS SEP 10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 608 PM CDT SUN SEP 5 2010 IAZ007-017-026>028-037>039-049-050-061100- WORTH-CERRO GORDO-FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK- MARSHALL-TAMA- 608 PM CDT SUN SEP 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED NON-SEVERE THUNDERSTORMS AREA EXPECTED THROUGH THE EVENING. SOME MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL TO EASTERN IOWA LATE MONDAY AFTERNOON AND EARLY EVENING...GENERALLY ALONG AND EAST OF INTERSTATE 35. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. STRONG WEST WINDS WILL ALSO INCREASE DURING THE EVENING HOURS MONDAY...AND MAY GUST AS HIGH AS 45 TO 50 MPH THROUGH MIDNIGHT. THERE IS A THREAT OF ADDITIONAL THUNDERSTORMS THURSDAY AND FRIDAY... HOWEVER THE PREDICTABILITY OF SEVERE WEATHER REMAINS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY AFTERNOON AND EVENING IN CENTRAL TO EASTERN IOWA...AND POTENTIALLY AGAIN THURSDAY INTO FRIDAY. IAZ061-062-074-075-085-086-096-097-061100- JASPER-POWESHIEK-MARION-MAHASKA-MONROE-WAPELLO-APPANOOSE-DAVIS- 608 PM CDT SUN SEP 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED NON-SEVERE THUNDERSTORMS ARE EXPECTED NORTH OF U.S. HIGHWAY 34 THROUGH THIS EVENING. SOME MAY PRODUCE GUSTY WINDS AND SMALL HAL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS CENTRAL TO EASTERN IOWA LATE MONDAY AFTERNOON AND EARLY EVENING...GENERALLY ALONG AND EAST OF INTERSTATE 35. THE MAIN THREAT WILL BE DAMAGING WINDS...BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. STRONG WEST WINDS WILL ALSO INCREASE DURING THE EVENING HOURS MONDAY...AND MAY GUST AS HIGH AS 40 TO 50 MPH THROUGH MIDNIGHT. THERE IS A THREAT OF ADDITIONAL THUNDERSTORMS THURSDAY AND FRIDAY... HOWEVER THE PREDICTABILITY OF SEVERE WEATHER REMAINS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE NEEDED MONDAY AFTERNOON AND EVENING IN CENTRAL TO EASTERN IOWA...AND POTENTIALLY AGAIN THURSDAY INTO FRIDAY. IAZ004>006-015-016-023>025-033>036-044>048-061100- EMMET-KOSSUTH-WINNEBAGO-PALO ALTO-HANCOCK-POCAHONTAS-HUMBOLDT-WRIGHT- SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD-CARROLL-GREENE-BOONE-STORY- 608 PM CDT SUN SEP 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED NON-SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING. SOME MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG WEST WINDS WILL ALSO INCREASE DURING THE EVENING HOURS MONDAY... AND MAY GUST AS HIGH AS 45 MPH THROUGH MIDNIGHT. THERE IS A THREAT OF ADDITIONAL THUNDERSTORMS THURSDAY AND FRIDAY...HOWEVER THE PREDICTABILITY OF SEVERE WEATHER REMAINS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY AFTERNOON AND EVENING IN CENTRAL TO EASTERN IOWA...AND POTENTIALLY AGAIN THURSDAY INTO FRIDAY. IAZ057>060-070>073-081>084-092>095-061100- AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION- CLARKE-LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE- 608 PM CDT SUN SEP 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT ISOLATED NON-SEVERE THUNDERSTORMS ARE EXPECTED NORTH OF U.S. HIGHWAY 34 THIS EVENING. SOME MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED MAINLY NON SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY AFTERNOON... OR JUST EAST OF INTERSTATE 35 BY MID TO LATE AFTERNOON. GUSTY WEST WINDS TO 40 MPH ARE POSSIBLE MONDAY EVENING THROUGH MIDNIGHT. THERE IS A THREAT OF ADDITIONAL THUNDERSTORMS THURSDAY AND FRIDAY... HOWEVER THE PREDICTABILITY OF SEVERE WEATHER REMAINS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY AFTERNOON AND EVENING IN CENTRAL TO EASTERN IOWA...AND POTENTIALLY AGAIN THURSDAY INTO FRIDAY.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 509 PM CDT SUN SEP 5 2010 IAZ046-047-058-059-052245- BOONE-DALLAS-GREENE-GUTHRIE- 509 PM CDT SUN SEP 5 2010 ...SPECIAL WEATHER STATEMENT... AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER EXTREME SOUTHWESTERN GREENE COUNTY...MOVING EAST AT 45 MPH. PEA TO MARBLE SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... BAGLEY BY 520 PM CDT... JAMAICA AND YALE BY 525 PM CDT... DAWSON BY 535 PM CDT... PERRY BY 540 PM CDT... MINBURN AND BOUTON BY 545 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 543 PM CDT SUN SEP 5 2010 IAZ034-045>048-059>061-052315- BOONE-CALHOUN-CARROLL-DALLAS-GREENE-JASPER-POLK-STORY- 543 PM CDT SUN SEP 5 2010 ...SPECIAL WEATHER STATEMENT... AT 539 PM CDT...ALONG A LINE EXTENDING FROM 82 MILES NORTHWEST OF DES MOINES TO 48 MILES NORTHWEST OF DES MOINES TO 15 MILES WEST OF DES MOINES...MOVING EAST AT 45 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... WINDSOR HEIGHTS AND URBANDALE BY 550 PM CDT... LAKE CITY AND WOODWARD BY 555 PM CDT... SAYLORVILLE LAKE AND SAYLORVILLE BY 600 PM CDT... ANKENY AIRPORT AND PLEASANT HILL BY 605 PM CDT... SHELDAHL AND LUTHER BY 610 PM CDT... ELKHART AND MITCHELLVILLE BY 615 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 617 PM CDT SUN SEP 5 2010 IAZ047-048-060-061-074-075-052345- BOONE-JASPER-MAHASKA-MARION-POLK-STORY- 617 PM CDT SUN SEP 5 2010 ...SPECIAL WEATHER STATEMENT... AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTRAL BOONE COUNTY TO EXTREME NORTHWESTERN MARION COUNTY...MOVING EAST AT 45 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... ALTOONA BY 625 PM CDT... LUTHER AND SHELDAHL BY 630 PM CDT... LAKE RED ROCK AND SLATER BY 635 PM CDT... KELLEY AND PELLA AIRPORT BY 640 PM CDT... VALERIA AND COLFAX BY 645 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 618 PM CDT SUN SEP 5 2010 IAZ023-024-034>036-046-047-052345- BOONE-CALHOUN-GREENE-HAMILTON-HUMBOLDT-POCAHONTAS-WEBSTER- 618 PM CDT SUN SEP 5 2010 ...BRIEF STRONG THUNDERSTORMS MOVING THROUGH THE AREA... AT 613 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 49 MILES NORTHWEST OF FORT DODGE TO 25 MILES SOUTHWEST OF FORT DODGE...MOVING EAST AT 45 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... LAURENS AND SOMERS BY 625 PM CDT... PALMER AND MANSON BY 630 PM CDT... POCAHONTAS AND HARCOURT BY 635 PM CDT... HAVELOCK AND PILOT MOUND BY 640 PM CDT... CLARE AND PIONEER BY 645 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 645 PM CDT SUN SEP 5 2010 IAZ023-024-034>036-060015- CALHOUN-HAMILTON-HUMBOLDT-POCAHONTAS-WEBSTER- 645 PM CDT SUN SEP 5 2010 ...SPECIAL WEATHER STATEMENT... AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 28 MILES NORTHWEST OF FORT DODGE TO 12 MILES SOUTH OF FORT DODGE...MOVING EAST AT 40 MPH. PEA TO MARBLE SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... GILMORE CITY AND PIONEER BY 655 PM CDT... LEHIGH AND FORT DODGE BY 700 PM CDT... FORT DODGE AIRPORT AND STRATFORD BY 705 PM CDT... RUTLAND BY 710 PM CDT... HUMBOLDT AND DAKOTA CITY BY 715 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 646 PM CDT SUN SEP 5 2010 IAZ060-061-074-075-060015- JASPER-MAHASKA-MARION-POLK- 646 PM CDT SUN SEP 5 2010 ...THUNDERSTORMS CONTINUE TO PRODUCE GUSTY WINDS AND SMALL HAIL... AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM EAST CENTRAL POLK COUNTY TO EAST CENTRAL MARION COUNTY...MOVING EAST AT 50 MPH. PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... LEIGHTON BY 655 PM CDT... REASNOR BY 700 PM CDT... LAMBS GROVE AND UNIVERSITY PARK BY 705 PM CDT... NEWTON AIRPORT AND NEWTON BY 710 PM CDT... SULLY AND ROSE HILL BY 715 PM CDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
The Des Moines radar (KDMX), 99 km away, was scanning. The volume nearest the first event began at 00:05 UTC.
1 hail. Local standard time, as filed.
Hail mostly pea size with a few nickels mixed in.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2010Every state in 2010This day in weather historyWarnings in Iowa, September 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 248198.